Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 91, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 26, 2016, 8:33 AM CDT for Butler County, Cowley County, Kansas. It took effect at Sep 26, 2016, 1:00 PM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2016, 8:33 AM CDT (13:33 UTC)
- In effect from
- Sep 26, 2016, 1:00 PM CDT
- Expired
- Sep 28, 2016, 7:00 AM CDT
- In force
- 42 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walnut River at Winfield (WFDK1). The gauge peaked at 17.67 ft at Sep 26, 2016, 4:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07147800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
477
WGUS83 KICT 261333
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
833 AM CDT MON SEP 26 2016
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-270333-
/O.NEW.KICT.FL.W.0091.160926T1800Z-160928T1200Z/
/WFDK1.1.ER.160926T1800Z.160927T0600Z.160928T0000Z.NO/
833 AM CDT MON SEP 26 2016
* At 8:16 AM Monday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 19.2 feet by Tuesday morning. The river will fall
below flood stage by Tuesday evening.
* Impact...At 20.0 feet...Flood waters flow over County Road Cowley 2
west of Rock. Then 4 miles northwest of Winfield, Cowley County
Road 18 floods over a section just west of 71st Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Winfield 18.0 17.3 Mon 08 AM 19.2 14.8 8.7
&&
LAT...LON 3745 9709 3727 9709 3713 9703 3713 9687
3731 9697 3745 9696
$$4 follow-up statements
492
WGUS43 KICT 261349
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
849 AM CDT MON SEP 26 2016
...Forecast flooding changed from Minor to Minor severity for the
following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-270349-
/O.CON.KICT.FL.W.0091.160926T1800Z-160928T1200Z/
/WFDK1.1.ER.160926T1800Z.160927T0600Z.160928T0000Z.NO/
849 AM CDT MON SEP 26 2016
The Flood Warning continues for
The Walnut River At Winfield.* From this afternoon until Wednesday morning.
* At 8:30 AM Monday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 19.2 feet by Tuesday morning. The river will fall
below flood stage by Tuesday evening.
* Impact...At 20.0 feet...Flood waters flow over County Road Cowley 2
west of Rock. Then 4 miles northwest of Winfield, Cowley County
Road 18 floods over a section just west of 71st Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Winfield 18.0 17.3 Mon 08 AM 19.2 14.8 8.7
&&
LAT...LON 3745 9709 3727 9709 3713 9703 3713 9687
3731 9697 3745 9696
$$063
WGUS83 KICT 261853
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
153 PM CDT MON SEP 26 2016
...The flood warning continues for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-270853-
/O.CON.KICT.FL.W.0091.000000T0000Z-160928T1200Z/
/WFDK1.1.ER.160926T2104Z.160927T1200Z.160928T0000Z.NO/
153 PM CDT MON SEP 26 2016
The Flood Warning continues for
The Walnut River At Winfield.
* Until Wednesday morning.
* At 1:31 PM Monday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 19.3 feet by Tuesday morning. The river
will fall below flood stage by Tuesday evening.
* Impact...At 20.0 feet...Flood waters flow over County Road Cowley 2
west of Rock. Then 4 miles northwest of Winfield, Cowley County
Road 18 floods over a section just west of 71st Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Winfield 18.0 17.6 Mon 02 PM 19.3 14.0 7.3
&&
LAT...LON 3745 9709 3727 9709 3713 9703 3713 9687
3731 9697 3745 9696
$$857
WGUS83 KICT 270050
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
750 PM CDT MON SEP 26 2016
...The flood warning continues for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-271450-
/O.EXT.KICT.FL.W.0091.000000T0000Z-160928T0000Z/
/WFDK1.1.ER.160927T1200Z.160927T1200Z.160927T1200Z.NO/
750 PM CDT MON SEP 26 2016
The Flood Warning continues for
The Walnut River At Winfield.
* Until Tuesday evening.
* At 7:31 PM Monday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to near flood stage
Tuesday morning.
* Impact...At 18.0 feet...Flooding of the campgrounds and fairgrounds
can be expected.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Winfield 18.0 17.5 Mon 08 PM 15.8 9.1 5.5
&&
LAT...LON 3745 9709 3727 9709 3713 9703 3713 9687
3731 9697 3745 9696
$$310
WGUS83 KICT 271310
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
810 AM CDT TUE SEP 27 2016
...The flood warning is cancelled for the following river in
Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-271340-
/O.CAN.KICT.FL.W.0091.000000T0000Z-160928T0000Z/
/WFDK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
810 AM CDT TUE SEP 27 2016
The Flood Warning is cancelled for
The Walnut River At Winfield.
* At 8:00 AM Tuesday the stage was 14.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.7 feet. The
river will fall to 9.0 feet by Wednesday morning.
* Impact...At 18.0 feet...Flooding of the campgrounds and fairgrounds
can be expected.
* This will be the final statement for this event as the Walnut River at Winfield has fallen
below action stage at this time.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Winfield 18.0 14.6 Tue 8 AM 9.0 5.7 4.3
&&
LAT...LON 3745 9709 3727 9709 3713 9703 3713 9687
3731 9697 3745 9696
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 26, 6:33 AM CDT, 2 hours earlier.
Area forecast discussion, Sep 26, 6:33 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Wichita KS 633 AM CDT MON SEP 26 2016 .SHORT TERM...(Today through Wednesday night) Issued at 239 AM CDT Mon Sep 26 2016 Lingering cloud cover in the moist tropical plume will gradually shift to the east early this morning into SW MO, as drier air with the cold advection works across most of the plains. So expect a pleasant fall sunny day today with temps actually a little below normal given the strong cold advection. Upper low over the northern plains is expected to deepen over the Great Lakes and slowly drop south over the Ohio Valley for the beginning of the week. This will lead to upper ridging remaining across the plains for the Tue through Thu time frame. Looks like pleasant conditions for Tue with seasonal temps in the upper 70s. Expect to see some good downslope conditions across Central KS, which may lead to max temps actually climbing into the lower 80s for areas west of I-135. Upper low looks to drop south and actually retrogrades some back into the Mississippi valley for Wed. This upper low will help push a backdoor/secondary cold front south across the region for Wed. This front will push temps back a little below normal for Wed. Lack of any moisture underneath the upper ridge will lead to mainly a wind shift to the north-northeast as the front moves south. Ketcham .LONG TERM...(Thursday through Sunday) Issued at 239 AM CDT Mon Sep 26 2016 The upper low continues to spin over the Ohio Valley for the end of the week. With the slow movement of the upper low, expect the ridge of high pressure to linger over most of the forecast area at least through the end of the week. this will lead to seasonal temps and mostly clear skies continuing for Thu-Sat. Flow looks to become more zonal by the middle of the weekend, which will lead to low level moisture returning across wrn KS for Sat into Sun. This could lead to showers and thunderstorms moving back into western sections of the forecast area by Sat night into Sun. Medium range models are a little uncertain on the timing of the moisture return, which could delay the return of showers/thunderstorms until the end of the weekend. Ketcham && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 632 AM CDT Mon Sep 26 2016 Light winds and VFR will prevail through the 24-hr period across the area. Patchy shallow ground fog may reduce visibilities at KSLN for an hour or so this morning before visibilities improve. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 51 80 56 / 0 0 0 0 Hutchinson 73 49 81 55 / 0 0 0 0 Newton 72 51 79 55 / 0 0 0 0 ElDorado 72 50 78 55 / 0 0 0 0 Winfield-KWLD 72 51 80 56 / 0 0 0 0 Russell 75 49 82 54 / 0 0 0 0 Great Bend 75 49 82 53 / 0 0 0 0 Salina 74 50 81 54 / 0 0 0 0 McPherson 73 49 80 54 / 0 0 0 0 Coffeyville 73 49 79 53 / 0 0 0 0 Chanute 71 50 78 54 / 0 0 0 0 Iola 71 50 77 54 / 0 0 0 0 Parsons-KPPF 73 49 79 54 / 0 0 0 0 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...MWM
Hazardous weather outlook, Sep 26, 5:00 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 500 AM CDT MON SEP 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 500 AM CDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING IS EXPECTED ALONG THE ARKANSAS RIVER NEAR ARKANSAS CITY. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING FOR DETAILS. WATER LEVELS WILL BE HIGH AT SEVERAL OTHER LOCATIONS ACROSS SOUTH CENTRAL KANSAS. REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL RETURN FOR THE END OF THE WEEKEND BUT STRONG OR SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ KETCHAM
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.